MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM VITAMIN B12 (VB12)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer reported observation of elevated atellica im vitamin b12 (vb12) results which were discordant relative to repeat testing.Siemens evaluated the instrument data and the information provided by the customer.Reagent and instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges, and no issues were reported with other patient samples.Siemens noted that the analyzer generated volume check errors on reagent probe 1 which was associated with ancillary pack (b)(6).Following this, the customer confirmed that an incorrect volume of releasing agent (4ml instead of 12 ml) was used during manual preparation of the vb12 dtt ancillary reagent.Siemens further evaluated the event and determined that the initial discordant results were obtained due to insufficient reagent volume, which was consistent with the preparation error.After introducing a freshly prepared and correctly measured vb12 ancillary reagent, the reported issue was resolved.Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.Per the assay's instructions for use (ifu), under section preparing the reagents, the following instruction is provided: "add 300 l dtt to 12.0 ml releasing agent in a test tube using a volumetric pipet." based on the available information, the discordant results are attributed to the customer's failure to follow the provided instructions.The issue was resolved by routine troubleshooting; a product problem was not identified.The customer is operational, and no further actions are required.
 
Event or Problem Description
The customer reported observation of elevated atellica im vitamin b12 (vb12) results which were discordant relative to repeat testing when using reagent lot # 299.Initial elevated vitamin b12 (vb12) results were obtained two patient samples.The elevated results were reported to the physician(s), who did not question the results.However, the same samples were repeated on the original analyzer because the customer indicated that the vb12 ancillary reagent was improperly prepared; instead of the required 12 ml of releasing agent, only 4 ml was used.The repeat results recovered lower, which were considered correct, and corrected reports were issued to the physician(s).There are no known reports of patient intervention or adverse health consequences due to this event.

Brand Name
ATELLICA IM VITAMIN B12 (VB12)
Common Device Name
ATELLICA IM VITAMIN B12 (VB12)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22780537
Report Number1219913-2025-00156
Device Sequence Number10045584
Product Code CDD
UDI-Device Identifier00630414600277
UDI-Public(01)00630414600277(10)86080299(17)251207
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2025
Device Model NumberN/A
Device Catalogue Number10995714
Device Lot Number86080299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Initial Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown